MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-FX-12
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
Patient was treated for type ii endoleak on 09/23/2024 using 70 impede-fx devices (imp-fx-12) after being diagnosed with type ii endoleak and expanding aorta.The procedure was completed without any reported incidents.During the 30 day follow up scan on 10/24/2024, it was noticed that some of the devices appear to be located in or on the aortic wall and between the thrombus and the aortic wall.The patient status was stable and no serious adverse event was reported.No further re-intervention was performed.The physician scheduled the patient for follow up appointments to continue to monitor.Lot numbers of imp-fx-12 device used: lot#fr24041101u, qty: 44, exp date: 2027-08-06, manufacturing date: 05/06/2024; lot#fr24062810u qty: 10, exp date: 2027-10-15, manufacturing date: 07/15/2024; lot#fr24040501u qty: 11, exp date: 2027-07-23 manufacturing date: 04/23/2024; lot#fr24062501u qty: 5, exp date: 2027-09-28 manufacturing date: 06/28/2024.
 
Additional Manufacturer Narrative
Patient was treated for type ii endoleak after being diagnosed with type ii endoleak and expanding aorta.70 imp-fx-12 devices were implanted in the patient on (b)(6) 2024 and no incidents were reported.During the 30 day follow up scan on (b)(6) 2024, the physician noticed that some of the devices appear to be on or in the aortic wall and between the thrombus and the aortic wall and smm was notified about this complaint.No other serious adverse events to patient were reported and the physician scheduled follow up appointments to continue monitoring the patient.Case images were received for smm's review.Upon review of the intra-op images and follow up ct scans, it is possible that the devices were originally implanted within the aortic wall due to the access catheter being positioned within the wall and thereby was not spread out in the sac as intended.In this case, the unexpected positioning observed at the 30 day follow up would not be a result of migration or movement of the plug but of access or malpositioning during the original procedure.However, without additional information, a root cause could not be definitively confirmed in this case.The 30 day follow up scans confirmed that there were no plugs outside the aortic sac.Additionally, there was no malfunction of the device reported during the procedure.Furthermore, manufacturing documentation of imp-fx-12 devices used in this procedure were reviewed and no findings were made that could be attributed to this incident.Shape memory medical complaint reference number: (b)(4).

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL, INC.
1321 ridder park dr.
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park dr.
suite 10
san jose, CA 95131
4086495175
MDR Report Key20799097
Report Number3013353964-2024-00013
Device Sequence Number6895178
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMP-FX-12
Device Lot NumberLISTED IN SECTION 5
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2024
Initial Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown